Which anitdepressant to use during Peg-Intron and Ribarvarin tx?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sleepy99
New Member


Date Joined Jan 2006
Total Posts : 5
   Posted 1/26/2006 8:09 PM (GMT -7)   
I've researched Paxil, Lexapro, and Wellbutrin. All seem to cause nausea, sleepiness, and insomnia. Wellbutrin causes risk of seizures and Lexapro causes increased sweating. Wellbutrin is the only drug that doesn't cause sexual side effects. I was wondering if anyone has had any success with combining Peg-Intron and Ribarvarin with one of these meds? Any advice would be most appreciated.

hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 1/27/2006 11:17 PM (GMT -7)   
Sleepy, I think the reason you haven't had any answers is because we are not doctors. Each individual is different in his/her reaction to different drugs, even OTC ones, and all drugs have possible side effects.  Anyway, I can tell you my own experience:

I have hep C and take both Paxil and Wellbutrin. Paxil dose is 20 mg at night, but I only take half as it makes me too groggy in the morning. I am taking it as an aid to help me get to sleep, not as an antidepressant. Wellbutrin is for depression and I take 150 mg twice a day. I have had no side effects at all from this drug, and it's the only antidepressant I've ever taken that does not cause weight gain in me.

I am not currently in treatment for the hep C, so you really should have your GI doc or hepatologist discuss your options with you. At the time I was taking Interferon, I was not on any antidepressants.

sleepy99
New Member


Date Joined Jan 2006
Total Posts : 5
   Posted 1/28/2006 2:04 PM (GMT -7)   
Thanks for your reply. I have heard that Paxil makes one super sleepy. I have an appointment next week with my Hepatologist and I'll see what he recommends. I haven't even started treatment yet, but am just preparing for the Peg-Intron/Ribarvarin therapy. I have read about alot of nasty side effects from this tx., and as for myself I would prefer to take the antidepressant before starting this long, 1 year tx. I don't know how high my viral load is this year, but must have gotten worse as I'm exhausted all the time.

Jules22871
Regular Member


Date Joined Jan 2006
Total Posts : 142
   Posted 1/28/2006 5:12 PM (GMT -7)   
Sleepy, I am not a doctor, but this is what is working for us. Hubby is doing the peg-intron and ribavirin. He has stareted taking Celexa and is doing wonderfully! He was a little sleepy for about 3 days, but is now doing great after only 2 weeks.
Good luck with the treatments. Yes they are rough, but if it works it is worth it. ((((hugs))))
Motorcycle wreck 8-27-2004, 119 fx from right hip down to ankle, 9 surgeries so far.  I am Thankful to God that I am alive and still have my leg.
 
Ones who say it cannot be done should stop interupting those that are doing it.

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 7:30 PM (GMT -7)
There are a total of 2,732,818 posts in 301,057 threads.
View Active Threads


Who's Online
This forum has 151210 registered members. Please welcome our newest member, Margaretcb.
383 Guest(s), 11 Registered Member(s) are currently online.  Details
notsosicklygirl, Psilociraptor, JaSanne, magoo2, BKelly, Buzzlymeyear, Ed Ski, Red_34, trumpet123, Sue*Nash, Sissy63


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer